Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 170, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 18, 2021, 4:10 PM CDT for Polk County, Scott County, Arkansas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2021, 4:10 PM CDT (21:10 UTC)
- Expired
- May 18, 2021, 4:42 PM CDT
- In force
- 32 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Polk County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 72 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 4:33 PM CDT | TSTM WND DMG | Mena, AR | SEVERAL TREES WERE DOWN ON COUNTY ROADS IN PORTIONS OF MENA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 3:51 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
641
WUUS54 KLZK 182110
SVRLZK
ARC113-127-182200-
/O.NEW.KLZK.SV.W.0170.210518T2110Z-210518T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
410 PM CDT Tue May 18 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Polk County in western Arkansas...
Western Scott County in western Arkansas...
* Until 500 PM CDT.
* At 410 PM CDT, severe thunderstorms were located along a line
extending from near Big Cedar to near Wickes to near De Queen,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mena... Wickes...
Grannis... Hatfield...
Vandervoort... Beauchamp...
Opal... Cossatot River State Park...
Mountain Fork... Polk County Fairgrounds...
Mena Intermountain Airport... Mccauley...
Shady... Oliver...
Hartley... Morgan Springs...
Bard Springs Recreation Area... Caney Creek Wilderness...
Queen Wilhelmina State Park... Cove...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3493 9445 3496 9437 3495 9434 3496 9426
3497 9423 3502 9423 3458 9393 3435 9394
3436 9425 3419 9424 3419 9444 3427 9444
3432 9447
TIME...MOT...LOC 2110Z 236DEG 40KT 3468 9463 3430 9440 3403 9441
HAIL...1.00IN
WIND...60MPH
$$
DTC2 follow-up statements
946
WWUS54 KLZK 182135
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
435 PM CDT Tue May 18 2021
ARC113-127-182200-
/O.CON.KLZK.SV.W.0170.000000T0000Z-210518T2200Z/
Polk AR-Scott AR-
435 PM CDT Tue May 18 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR POLK AND WESTERN SCOTT COUNTIES...
At 435 PM CDT, severe thunderstorms were located along a line
extending from near Morgan Springs to Shady to 8 miles northwest of
Dierks, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mena... Wickes...
Grannis... Hatfield...
Vandervoort... Beauchamp...
Opal... Cossatot River State Park...
Mountain Fork... Polk County Fairgrounds...
Mena Intermountain Airport... Mccauley...
Shady... Oliver...
Hartley... Morgan Springs...
Bard Springs Recreation Area... Caney Creek Wilderness...
Queen Wilhelmina State Park... Cove...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3419 9436 3451 9446 3452 9446 3493 9445
3496 9437 3495 9434 3496 9426 3497 9423
3502 9423 3458 9393 3435 9394 3436 9425
3419 9424
TIME...MOT...LOC 2135Z 236DEG 40KT 3483 9436 3445 9413 3418 9415
HAIL...1.00IN
WIND...60MPH
$$
DTC540
WWUS54 KLZK 182142
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
442 PM CDT Tue May 18 2021
ARC113-127-182152-
/O.CAN.KLZK.SV.W.0170.000000T0000Z-210518T2200Z/
Polk AR-Scott AR-
442 PM CDT Tue May 18 2021
...THE SEVERE THUNDERSTORM WARNING FOR POLK AND WESTERN SCOTT
COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, therefore, the warning has been cancelled. Hail, gusty
winds and heavy rain are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
western Arkansas.
LAT...LON 3419 9436 3451 9446 3452 9446 3493 9445
3496 9437 3495 9434 3496 9426 3497 9423
3502 9423 3458 9393 3435 9394 3436 9425
3419 9424
TIME...MOT...LOC 2138Z 236DEG 40KT 3485 9432 3447 9409 3420 9411
$$
DTCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:50 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 18, 2:50 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 250 PM CDT Tue May 18 2021 .SHORT TERM...Tonight Through Thursday For the most part, have seen a lull in rainfall coverage acrs much of the FA this aftn as we are in between of upper impulses. Other than sctd showers acrs mainly Ern AR, skies have been mostly cloudy with mid aftn temps in the mid 70s to the lower 80s. An upper lvl low remained centered to the west of AR this aftn, acrs the southern Rockies. The resulting SW flow aloft conts to keep an abundant stream of moisture into the region. Another area of convection was affecting parts of NE TX and SRN OK this aftn, assocd with the next impulse ejecting fm the upr low. Latest CAMS data has a good handle on this activity and expect it to affect SW AR late this aftn, eventually moving into parts of wrn and cntrl sections of the FA early this evening. Models cont to show an overall weakening trend thru the overnight hours, but plan to keep chc PoPs in the fcst for any lingering activity. Cannot rule out a few strong/svr storms, with the main concerns being gusty winds and locally heavy downpours. This next round of convection wl have the potential to drop at least another 1-2 inches of rain over already saturated grounds. Thus, wl keep the Flood Watch in place as is thru Wed night. Yet another upr lvl wave is fcst to head our way later Wed and Wed night. There are suggestions that this feature wl pass further to the S of AR, keeping the bulk of the convection out of our area. Did not make any sig changes to PoP trends durg this time once again due to contd uncertainties with smaller scale convective trends. The aforementioned upper low is fcst to finally bcm an open wave as it lifts to the NE Wed ngt and Thu. The better rain chances durg this timeframe wl trend more toward Wrn AR, as high pres aloft ovr the SE U.S. begins to build sloly to the W. This wl also allow temps to modify as the week progresses, with a taste of summer returning to the fcst. && .LONG TERM...Thursday Night Through Tuesday Slight chance to chance PoPs remain late Thurs through early Fri, mainly over western AR, as high pressure expands westward and continues to wrap Gulf moisture northward across the southern Plains. An additional one-tenth to one-quarter inch QPF will be possible over much of the western half of the state, possibly more over the southwesternmost counties. Several days of rainfall come to an end during the day Friday. High pressure will promote dry weather and mostly clear conditions through early next week. Temperatures will warm through the weekend, from highs in the upper 70s to the mid 80s Fri to the 80s and lower 90s early next week. Lows will remain in the lower to mid 60s. && .LZK Watches/Warnings/Advisories... Flood Watch through Thursday morning FOR Clark-Conway-Faulkner- Garland-Hot Spring-Montgomery-Perry-Pike-Polk-Pulaski-Saline- Scott-Yell. && Short Term...44 / Long Term...231
Hazardous weather outlook, May 18, 3:10 AM CDT, 13 hours before
Hazardous Weather Outlook National Weather Service Little Rock AR 310 AM CDT Tue May 18 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-191000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 310 AM CDT Tue May 18 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will remain possible through at least tonight...with some locally heavy rainfall possible. Additional rainfall amounts of 1 to 2 inches are forecast through tonight across the far west and southwest sections of the area. Locally higher amounts will be possible...with an increased threat for flash flooding as a result across the southwest sections of the area. A few strong to briefly severe thunderstorms could be seen...mainly across far southwest sections of the area this afternoon. Damaging winds and large hail will be the primary threat with the strongest storms. Otherwise...the overall threat for organized severe weather looks low at this time. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Chances for showers and thunderstorms remain in the forecast through Friday as an active weather pattern persists. While the overall threat for seeing severe weather looks to remain low...a strong storm or two could be seen. There will remain an increased threat for flash flooding for portions of western and southwest Arkansas...where total rainfall amounts of 1 to 3 inches are expected from Tuesday morning through Friday...with locally higher amounts possible. Calmer conditions will be seen by the weekend...with the threat for organized hazardous weather becoming low. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:55 AM CDT | River Flood Advisory | LZK | Perry | 5 hr |
| May 18, 3:59 AM CDT | Flash Flood Warning | LZK | Lonoke, Pulaski, White | 3 hr |
| May 18, 4:54 AM CDT | Flash Flood Warning | LZK | Cleburne, Faulkner, Lonoke, White | 2 hr |
| May 18, 9:00 AM CDT | River Flood Warning | LZK | Perry | 4 days |
| May 18, 11:06 AM CDT | River Flood Advisory | LZK | Clark, Nevada, Ouachita | 47 hr |
| May 18, 3:37 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 38 min |
| May 18, 4:41 PM CDT | Special Weather Statement | LZK | Montgomery, Pike, Polk, Scott | 49 min |
| May 18, 5:05 PM CDT | Special Weather Statement | LZK | Scott | 40 min |
| May 18, 5:10 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Montgomery, Pike, Polk, Scott, Yell | 50 min |
| May 18, 5:43 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Montgomery, Pike, Yell | 47 min |
| May 18, 6:06 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Perry, Pike and 3 more | 39 min |
| May 18, 6:27 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Garland, Hot Spring, Perry, Pope, Saline and 1 more | 63 min |
| May 18, 6:34 PM CDT | Special Weather Statement | LZK | Pope | 41 min |
| May 18, 6:40 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Johnson, Logan, Pope, Yell | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.